Skip to main content

Dissipative models generalizing the 2D Navier-Stokes and the surface quasi-geostrophic equations

Author(s): Chae, Dongho; Constantin, Peter; Wu, Jiahong

To refer to this page use:
Abstract: This paper is devoted to the global (in time) regularity problem for a family of active scalar equations with fractional dissipation. Each component of the velocity field $u$ is determined by the active scalar $\theta$ through $\mathcal{R} \Lambda^{-1} P(\Lambda) \theta$ where $\mathcal{R}$ denotes a Riesz transform, $\Lambda=(-\Delta)^{1/2}$ and $P(\Lambda)$ represents a family of Fourier multiplier operators. The 2D Navier-Stokes vorticity equations correspond to the special case $P(\Lambda)=I$ while the surface quasi-geostrophic (SQG) equation to $P(\Lambda) =\Lambda$. We obtain the global regularity for a class of equations for which $P(\Lambda)$ and the fractional power of the dissipative Laplacian are required to satisfy an explicit condition. In particular, the active scalar equations with any fractional dissipation and with $P(\Lambda)= (\log(I-\Delta))^\gamma$ for any $\gamma>0$ are globally regular.
Publication Date: 2012
Electronic Publication Date: 2012
Citation: Chae, D., Constantin, P., & Wu, J. (2012). Dissipative models generalizing the 2D Navier-Stokes and surface quasi-geostrophic equations. Indiana University Mathematics Journal, 1997-2018.
DOI: 10.1512/iumj.2012.61.4756
Pages: 1997-2018
Type of Material: Journal Article
Journal/Proceeding Title: Indiana University Mathematics Journal
Version: Author's manuscript

Items in OAR@Princeton are protected by copyright, with all rights reserved, unless otherwise indicated.